MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2813C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: etlw1613c124e, serial/lot #: (b)(4), ubd: 01-jun-2014, udi#: (b)(4).Evaluation summary: the reported proximal type i endoleak was confirmed; however, the exact cause of the type i endoleak and aaa expansion could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Films after intervention with an aortic cuff and additional iliac limbs, which reportedly resolved the endoleak, were also not available for review.It is possible that disease progression (neck dilatation) led to the inadequate proximal seal.It is also possible that the multiple coils seen within the distal aaa sac on the posterior wall, which appeared to be in contact with the posterior side of the contra limb near an area of sac contrast, may have also contributed to the reported aaa increase.Although a distal type i endoleak cannot be ruled out, this distal sac contrast appears most likely to have been from a contra limb type iiib fabric endoleak caused by abrasion from the coils.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 55mm abdominal aortic aneurysm.It was reported approximately 2 years post the index procedure, follow up ct revealed a type ia endoleak as well as probable bilateral type ib endoleaks with aaa expansion.Intervention was completed on by implanting a cuff and 9 endoanchors proximally and extending both limbs.An angiogram was completed demonstrating complete resolution of all endoleaks.Per the physician the cause of the ia endoleak was likely due to aortic dilatation which caused the aaa to dilate as well as the iliacs until the limbs lost seal.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8816697
Report Number9612164-2019-03018
Device Sequence Number11540563
Product Code MIH
UDI-Device Identifier00613994991300
UDI-Public00613994991300
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2014
Device Model NumberETBF2813C166E
Device Catalogue NumberETBF2813C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR